# SDR CA101110008

- Difficulty date: November 5, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-34-200T
- Aircraft time: 4,112 hours
- Engine: Cont LTSIO360EB
- System (JASC): 5230 · Cargo/Baggage Doors
- Part: Latch
- Part number: 96943000
- Condition: Bent
- Location: Cargo Door
- Part time: 4,114 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT’S REPORT -- NOSE BAGGAGE DOOR HANDLE/LOCKING SYSTEM SHOULD NOT ALLOW THE KEY TO BE REMOVED, UNLESS THE HANDLE IS IN THE CLOSED POSITION - THIS IS DESIGNED TO PREVENT IMPROPER DOOR SECURING.  A FAULT HAS BEEN FOUND AS THE KEY CAN BE REMOVED AT "JUST SHORT" OF THE LOCKED POSITION.  INSPECTION RESULT OF LATCH -- FOUND LATCH PLATE ASSY BENT AT THE TAB USED TO PREVENT HANDLE FROM MOVING TOWARDS OPEN, WHEN THE LOCK ARM IS IN THE LOCKED POSITION.  THIS CAN OCCUR IF EXCESSIVE FORCE IS USED TO "CHECK" THE SECURITY OF THE DOOR IN ITS LOCKED POSITION.  THIS AIRCRAFT/BAGGAGE DOOR WAS IN COMPLIANCE WITH AWD 88-04-05 AND PIPER SERVICE BULLETIN 872 AT THE TIME OF THE INCIDENT OCCURRENCE.  NEITHER AWD OR AB HAS A REPETITIVE INSPECTION REQUIREMENT AFTER BEING INCORPORATED.  DOOR LATCHING HAD BEEN FOUND SERVICEABLE APPROX 12 HRS PRIOR TO THE INCIDENT DURING A PIPER EVENT 3 INSPECTION
